MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION WAVEFORM TO POSTERIOR LUMBAR INTERBODY

SEASPINE ORTHOPEDICS CORPORATION WAVEFORM TO POSTERIOR LUMBAR INTERBODY
Model Number WO1-928111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The explant was returned, and the failure confirmed by seaspine product engineers.Replication testing was performed by inserting and rotating an implant from the same lot into the disc space between pcf 20 bone foam under 1000n of force.The failure mode could not be duplicated.Possible adverse events: bending, disassembly, or fracture of implant and components.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery consisting of seaspine's waveform to posterior lumbar interbody system.The implant broke during insertion and rotation.Half of the implant was removed, however the tip remained forward in the space.The disc space was packed with graft to fill the void.The surgeon feels there was no harm done to the patient.

Brand Name
WAVEFORM TO POSTERIOR LUMBAR INTERBODY
Common Device Name
INTERBODY
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key19477254
Report Number3012120772-2024-00032
Device Sequence Number11771103
Product Code MAX
UDI-Device Identifier10889981235109
UDI-Public10889981235109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberWO1-928111
Device Catalogue NumberWO1-928111
Device Lot NumberRD20081052A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown